Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Disk enumeration on the quintic 3-fold

Authors: R. Pandharipande, J. Solomon and J. Walcher
Journal: J. Amer. Math. Soc. 21 (2008), 1169-1209
MSC (2000): Primary 53D45, 14N35; Secondary 14J32
Published electronically: February 12, 2008
MathSciNet review: 2425184
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Holomorphic disk invariants with boundary in the real Lagrangian of a quintic 3-fold are calculated by localization and proven mirror transforms. A careful discussion of the underlying virtual intersection theory is included. The generating function for the disk invariants is shown to satisfy an extension of the Picard-Fuchs differential equations associated to the mirror quintic. The Ooguri-Vafa multiple cover formula is used to define virtually enumerative disk invariants. The results may also be viewed as providing a virtual enumeration of real rational curves on the quintic.

References [Enhancements On Off] (What's this?)

  • 1. Paul S. Aspinwall and David R. Morrison, Topological field theory and rational curves, Comm. Math. Phys. 151 (1993), no. 2, 245–262. MR 1204770
  • 2. P. Candelas, X. de la Ossa, P. Green and L. Parkes, A pair of Calabi-Yau manifolds as an exactly soluble superconformal field theory, Nuclear Physics B359 (1991), 21-74.
  • 3. K. Fukaya, Y.-G. Oh, H. Ohto and K. Ono, Lagrangian intersection Floer theory, anomaly and obstruction, Kyoto University, preprint, 2006.
  • 4. Kenji Fukaya and Kaoru Ono, Arnold conjecture and Gromov-Witten invariant, Topology 38 (1999), no. 5, 933–1048. MR 1688434, 10.1016/S0040-9383(98)00042-1
  • 5. Alexander B. Givental, Equivariant Gromov-Witten invariants, Internat. Math. Res. Notices 13 (1996), 613–663. MR 1408320, 10.1155/S1073792896000414
  • 6. A. Givental, Elliptic Gromov-Witten invariants and the generalized mirror conjecture, math.AG/9803053.
  • 7. T. Graber and E. Zaslow, Open string Gromov-Witten theory: calculation and a mirror theorem, hep-th/0109075.
  • 8. H. Hofer, K. Wysocki, and E. Zehnder, A general Fredholm theory. I. A splicing-based differential geometry, J. Eur. Math. Soc. (JEMS) 9 (2007), no. 4, 841–876. MR 2341834, 10.4171/JEMS/99
  • 9. H. Hofer, K. Wysocki and E. Zehnder, A General Fredholm Theory II: Implicit Function Theorems, arXiv:0705.1310.
  • 10. Sheldon Katz and Chiu-Chu Melissa Liu, Enumerative geometry of stable maps with Lagrangian boundary conditions and multiple covers of the disc, Adv. Theor. Math. Phys. 5 (2001), no. 1, 1–49. MR 1894336, 10.4310/ATMP.2001.v5.n1.a1
  • 11. Maxim Kontsevich, Enumeration of rational curves via torus actions, The moduli space of curves (Texel Island, 1994) Progr. Math., vol. 129, Birkhäuser Boston, Boston, MA, 1995, pp. 335–368. MR 1363062
  • 12. Maxim Kontsevich, Homological algebra of mirror symmetry, Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Zürich, 1994) Birkhäuser, Basel, 1995, pp. 120–139. MR 1403918
  • 13. Bong H. Lian, Kefeng Liu, and Shing-Tung Yau, Mirror principle. I, Asian J. Math. 1 (1997), no. 4, 729–763. MR 1621573, 10.4310/AJM.1997.v1.n4.a5
  • 14. M. Liu, Moduli of J-holomorphic curves with Lagrangian boundary conditions and open Gromov-Witten invariants for a $ S^1$-equivariant pair, math.SG/0210257.
  • 15. Hirosi Ooguri and Cumrun Vafa, Knot invariants and topological strings, Nuclear Phys. B 577 (2000), no. 3, 419–438. MR 1765411, 10.1016/S0550-3213(00)00118-8
  • 16. Rahul Pandharipande, Rational curves on hypersurfaces (after A. Givental), Astérisque 252 (1998), Exp. No. 848, 5, 307–340. Séminaire Bourbaki. Vol. 1997/98. MR 1685628
  • 17. Yongbin Ruan and Gang Tian, A mathematical theory of quantum cohomology, J. Differential Geom. 42 (1995), no. 2, 259–367. MR 1366548
  • 18. P. Seidel, personal communication based on a remark of D. Joyce and a talk of K. Fukaya at Northwestern in spring 2004.
  • 19. J. Solomon, Intersection theory on the moduli space of holomorphic curves with Lagrangian boundary conditions, math.SG/0606429.
  • 20. J. Solomon, Virtual manifolds, to appear.
  • 21. J. Walcher, Opening mirror symmetry on the quintic, hep-th/0605162.
  • 22. Jean-Yves Welschinger, Invariants of real symplectic 4-manifolds and lower bounds in real enumerative geometry, Invent. Math. 162 (2005), no. 1, 195–234. MR 2198329, 10.1007/s00222-005-0445-0
  • 23. Jean-Yves Welschinger, Spinor states of real rational curves in real algebraic convex 3-manifolds and enumerative invariants, Duke Math. J. 127 (2005), no. 1, 89–121. MR 2126497, 10.1215/S0012-7094-04-12713-7
  • 24. K. Wehrheim and C. Woodward, Orientations for pseudo-holomorphic quilts, preprint.
  • 25. E. Witten, Chern-Simons gauge theory as a string theory, The Floer memorial volume, Progr. Math., vol. 133, Birkhäuser, Basel, 1995, pp. 637–678. MR 1362846

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 53D45, 14N35, 14J32

Retrieve articles in all journals with MSC (2000): 53D45, 14N35, 14J32

Additional Information

R. Pandharipande
Affiliation: Department of Mathematics, Princeton University, Princeton, New Jersey 08544

J. Solomon
Affiliation: School of Mathematics, Institute for Advanced Study, Princeton, New Jersey 08540
Address at time of publication: Department of Mathematics, Princeton University, Princeton, New Jersey 08544

J. Walcher
Affiliation: School of Natural Science, Institute for Advanced Study, Princeton, New Jersey 08540

Received by editor(s): May 29, 2007
Published electronically: February 12, 2008
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.